Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


starting and stopping Spornox
Oct 3, 2001

I've got a CD4 below 20, VL over 400,000, but feel OK. I'm multi-drug resistant, so there aren't a whole lot of options for me. But my question, is regarding thrush. When it's suppressed, I leave it alone, when it acts up, I take Spornox for 2 or 3 days, and it clears. But lately, it's gotten more agressive, and I need Spornox more often. Could my stopping and starting have helped developed a resistance to an ANTIFUNGAL?

Response from Dr. Young

Typically, we try to treat acute flairs of thrush with 7-10 days of antifungals (particularly among individuals with low T cell counts). We do know from a previous ACTG study that the risk of the emergence of resistant Candida increases with low CD4 cells, so with a CD4 cell count of 20, you are particularly at risk.

I would advise you to take a longer course of treatment during acute flairs, but also to inquire with your doctor to see if you could have a susceptibility test run on your thrush to see if it has become resistant to itraconazole. In this circumstance, mycelex or nystatin may be helpful. In extreme cases, we have used amphoteracin topically with some success. Good luck, BY



Previous
liver ggt
Next
Newly Infected

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement